Quick Answer: Which is better for hives Allegra or Zyrtec?

For example, while Claritin is effective for treating hay fever and hives, other antihistamines, such as Zyrtec and Allegra, work better and faster and last longer. Zyrtec and Allegra work quickly for the treatment of allergic rhinitis and hives, typically within less than an hour.

Does Allegra work better than Zyrtec?

Is Allegra or Zyrtec more effective? A study looked at 495 patients with seasonal allergies and compared Allegra 180 mg daily to Zyrtec 10 mg daily for two weeks. Both drugs were found to be equally effective in treating allergy symptoms, and Allegra was found to cause less drowsiness than Zyrtec.

Which antihistamine works best for hives?

A nonprescription oral antihistamine, such as loratadine (Claritin), cetirizine (Zyrtec Allergy) or diphenhydramine (Benadryl Allergy, others), may help relieve itching.

Does Zyrtec help with hives?

Zyrtec can be a good antihistamine for allergies and hives though it can cause sedation and fatigue in some people. These symptoms are usually milder than with the first generation antihistamines, but more pronounced than with medications such as Claritin or Allegra.

IT IS INTERESTING:  What other medicine can you take with Claritin?

Which is safer Zyrtec or Allegra?

Allegra has the lowest risk of sedation out of all antihistamines so is preferred if an antihistamine is needed for people working in safety-critical jobs. Even though Zyrtec is 3.5 times more likely to cause sedation than Allegra, it is still much less sedating than some older antihistamines such as promethazine.

What is the strongest allergy medicine?

Our Top Picks

  • Best Overall: Allegra Adult 24-Hour Allergy Relief at Amazon. …
  • Best Prescription-Strength: Zyrtec Prescription-Strength Allergy Medicine Tablets at Amazon. …
  • Best for Kids: Children’s Zyrtec Allergy Relief Syrup at Amazon. …
  • Best Non-Drowsy: Claritin 24-Hour Allergy Reditabs at Amazon.

2 дня назад

Which is the strongest antihistamine?

Zyrtec and Claritin are effective for about 24 hours. A person should only take one dose per day. The body absorbs both antihistamines quickly, but Zyrtec seems to work faster for some people.

How do you calm down hives?

Wear loose-fitting, cotton clothes. Apply a cold compress, such as ice cubes wrapped in a washcloth, to the itchy skin several times a day—unless cold triggers your hives. Use anti-itch medication that you can buy without a prescription, such as an antihistamine or calamine lotion.

How long until hives go away?

Acute hives (sometimes called acute urticaria or acute spontaneous urticaria) are hives that appear suddenly, and then fade away on their own. They normally fade within 24-48 hours, although some cases of acute hives can last for several weeks.

What cream should I put on hives?

You can treat the hives with calamine lotion as necessary.

You can apply calamine lotion directly to your skin:

  • Make sure you mix the lotion before using it by shaking the container.
  • Put some calamine lotion on a cotton pad or cloth.
  • Apply the pad or cloth directly to the hives and let dry.
IT IS INTERESTING:  Is zyrtec safe?

Is Claritin or Zyrtec better for hives?

For example, while Claritin is effective for treating hay fever and hives, other antihistamines, such as Zyrtec and Allegra, work better and faster and last longer. Zyrtec and Allegra work quickly for the treatment of allergic rhinitis and hives, typically within less than an hour.

Is Zyrtec the same as Benadryl?

A main difference between Benadryl and Zyrtec is that Zyrtec tends to cause less drowsiness and sedation than Benadryl. Both Benadryl and Zyrtec are available in generic form and over-the-counter (OTC).

Why am I breaking out in hives every night?

They’re often caused by an allergic reaction to a food or drug. Usually, they go away quickly. For a small number of people, though, hives come back again and again, with no known cause. When new outbreaks happen almost every day for 6 weeks or more, it’s called chronic idiopathic urticaria (CIU).

Does allegra cause weight gain?

Newer drugs, including cetirizine (Zyrtec), fexofenadine (Allegra) and loratadine (Claritin), are less likely to cause weight gain, according to Long. Still, there’s an easy way to avoid the problem.

Can I take Zyrtec in the morning and Allegra at night?

by Drugs.com

If your allergy is particularly bad then yes you can take them on the same day, as there are no known interactions. This is a therapeutic duplication and it is usually recommended to take only one antihistamine at any time, however if you have been prescribed to take both together then it is appropriate.

Is taking allergy medicine everyday bad for you?

“The most common side effects you tend to see are fatigue, headaches, and dry mouth,” says Shih. If you’re someone for whom the benefits of regular antihistamine use far outweighs the occasional minor side effect, longterm use is safe for most adults and children, he adds.17 мая 2018 г.

IT IS INTERESTING:  Can I give my child Benadryl and Tylenol together?
No runny nose